MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0009OFX
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the subject device exhibited torn teflon.There were no reports of patient harm.
 
Additional Manufacturer Narrative
E1 - address 1 (documented here in it¿s entirety due to character limitations in respective field): jeonbuk special self-governing province jeonju-si wansan-gu bonggok 2-gil the investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental emdr is being submitted to correct the manufacturing date: 4/1/2024 h4.
 
Event or Problem Description
It was further reported that the issue occurred during a therapeutic procedure during sedation with the device inside the patient.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for inspection and the reported failure was confirmed.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: 1) during the output activation in seal & cut mode, nothing was grasped in between the grasping section and the distal end of the probe (this includes after tissue resection).Therefore, the tissue pad was worn out.2) due to friction between the grasping section and the distal end of the probe, abnormal heat was generated.This might have caused the tissue pad to partially peel off.3) some load was applied to the peeling tissue pad, and a portion of the tissue pad was lost.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description

Brand Name
THUNDERBEAT OPEN FINE JAW TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21504786
Report Number9614641-2025-00246
Device Sequence Number15459018
Product Code GEI
UDI-Device Identifier04953170394584
UDI-Public04953170394584
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0009OFX
Device Lot Number44K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/24/2025
04/28/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date04/01/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown